How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gabby Your Own Question
Dr. Gabby
Dr. Gabby, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 12396
Experience:  DVM 19 years. Compassionate, Caring, Experienced.
2263760
Type Your Dog Veterinary Question Here...
Dr. Gabby is online now
A new question is answered every 9 seconds

Basset hound went to vet yesterday. Was showing the signs of

Customer Question

Basset hound went to vet yesterday. Was showing the signs of bloat, started the meds and seems to be fine. Now the poor guy has diarrhea is thay normal
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Gabby replied 1 year ago.

Hi there, this is Dr. Gabby. Can you tell me what was done at the vet and what meds he was given or he is on now?

Customer: replied 1 year ago.
80mg of gas x, 20mg of pepcid ac and Zofran but that doesn't indicate amount. He's had three doses of each
Customer: replied 1 year ago.
The vet checked his stomach for bulging, gums for color all was normal but his stomach was tight/firm but still squishy with no sign of pain
Expert:  Dr. Gabby replied 1 year ago.

Ok thank you,

It can be normal to have diarrhea after any kind of gastrointestinal upset including bloat.

The zofran usually helps stop diarrhea.

Expert:  Dr. Gabby replied 1 year ago.

If the diarrhea becomes watery, bloody, or is happening more than once every 2 hours then he needs to go back to the vet.

Most likely though, it is just from all that his gastrointestinal tract has gone through.

And stress can cause diarrhea as well.

Expert:  Dr. Gabby replied 1 year ago.

Also monitor his gum color and moisture. His gums should be pink and moist to the touch.

If they feel dry, sticky, or are pale, purple, or white then he is probably dehydrated.

You can give him children's pedialtye drink every hour with an eye dropper to help prevent dehydration.

Expert:  Dr. Gabby replied 1 year ago.

Does that help? Do you have any additional questions?